Multiplicity of stationary solutions to the Euler-Poisson equations

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

11 Scopus Citations
View graph of relations

Author(s)

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)252-289
Journal / PublicationJournal of Differential Equations
Volume231
Issue number1
Publication statusPublished - 1 Dec 2006

Abstract

Consider the system of Euler-Poisson as a model for the time evolution of gaseous stars through the self-induced gravitational force. We study the existence, uniqueness and multiplicity of stationary solutions for some velocity fields and entropy function that solve the conservation of mass and energy a priori. These results generalize the previous works on the irrotational or the rotational gaseous stars around an axis, and then they hold in more general physical settings. Under the assumption of radial symmetry, the monotonicity properties of the radius of the gas with respect to either the strength of the velocity field or the center density are also given which yield the uniqueness under some circumstances. © 2006 Elsevier Inc. All rights reserved.

Research Area(s)

  • Compact support, Euler-Poisson equations, Multiple solutions, Uniqueness